Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 12, 2008, 6:33 AM CDT for Saint Landry Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2008, 6:33 AM CDT (11:33 UTC)
- Expired
- Sep 12, 2008, 7:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 3:52 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 121133
TORLCH
LAC097-121200-
/O.NEW.KLCH.TO.W.0079.080912T1133Z-080912T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 AM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...OPELOUSAS...LEONVILLE...
* UNTIL 700 AM CDT
* AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHEAST OF PORT BARRE...OR ABOUT 6 MILES SOUTHWEST OF KROTZ
SPRINGS...MOVING NORTHWEST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
WASHINGTON AND 6 MILES NORTHEAST OF OPELOUSAS BY 645 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3041 9188 3057 9220 3065 9220 3067 9218
3068 9216 3069 9216 3077 9217 3080 9221
3085 9220 3085 9218 3056 9176
TIME...MOT...LOC 1133Z 123DEG 41KT 3054 9191
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 12, 5:11 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 12, 5:11 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
511 AM CDT FRI SEP 12 2008
...DANGEROUS HURRICANE IKE CONTINUES TOWARDS THE UPPER TEXAS
COAST...
...POTENTIALLY DEVASTATING STORM SURGE EXPECTED...
.DISCUSSION...
HURRICANE IKE CONTINUES MOVING TOWARDS THE TEXAS COAST THIS
MORNING WITH THE CLOUD SHIELD OF THE HURRICANE COVERING THE ENTIRE
GULF OF MEXICO. IKE CONTINUES TO BE A VERY LARGE HURRICANE WITH
TROPICAL STORM FORCE WINDS EXTENDING OUTWARD UP TO 275 MILES FROM
THE CENTER. THIS WINDS ARE ALREADY AFFECTING THE COASTAL WATERS
AND SOUTHEAST LOUISIANA...AND WILL SPREAD INTO SOUTH-CENTRAL AND
SOUTHWEST LOUISIANA DURING THE MORNING HOURS. BASED ON LATEST
WIND RADII HAVE EXPANDED HURRICANE WIND WARNING INTO THE LAKES
REGION OF SOUTHEAST TEXAS AND BEAUREGARD PARISH...WITH TROPICAL
STORM WIND WARNING REMAINING IN PLACE. TROPICAL STORM CONDITIONS
ARE EXPECTED OVER THE ENTIRE FORECAST AREA BY LATER THIS
AFTERNOON...WITH HURRICANE CONDITIONS LIKELY ALONG THE COAST AND
IN THE HURRICANE WIND WARNING AREAS THIS EVENING THROUGH TONIGHT.
SPC HAS PLACED PORTIONS OF CENTRAL AND SOUTH-CENTRAL LOUISIANA IN A
TORNADO WATCH THROUGH 1 PM. OUTER RAIN BANDS ASSOCIATED WITH IKE
ARE CURRENTLY MOVING ACROSS THE FORECAST AREA...AND TORNADOES WILL
BECOME INCREASINGLY LIKELY OVER THE WATCH AREA AS THE MORNING
WEARS ON. EXPECTED A TORNADO THREAT ACROSS THE ENTIRE CWA BY THIS
AFTERNOON.
SLOSH MODEL CONTINUES TO PAINT A FRIGHTENING STORM SURGE
SCENARIO FOR THE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA COASTAL
AREAS WITH UP TO A 20 FOOT STORM SURGE POSSIBLE ALONG THE
JEFFERSON COUNTY COAST AND POTENTIALLY HIGHER LEVELS AROUND
SABINE LAKE. THESE UNUSUALLY HIGH VALUES FOR A CATEGORY 2
HURRICANE ARE DUE TO THE LARGE WINDFIELD ASSOCIATED WITH IKE. WE
CANNOT STRESS ENOUGH THE EXTREME DANGER OF REMAINING ANYWHERE NEAR
THE COASTAL LAKES...BAYS...AND COAST DURING THIS HURRICANE.
&&
.AVIATION...
GUSTY WINDS ALREADY BEGINNING TO AFFECT ALL TERMINALS AS HURRICANE
IKE MOVES CLOSER TO THE REGION. WINDS WILL INCREASE THIS MORNING
WITH TROPICAL STORM CONDITIONS EXPECTED AT TAF SITES BY THIS
AFTERNOON. IFR VISIBILITIES AND CEILINGS CAN BE EXPECTED WITH
EXTREME TURBULENCE.
&&
.MARINE...
TROPICAL STORM CONDITIONS ARE NOW OCCURRING OVER MUCH OF THE
COASTAL WATERS WITH BUOY 42035 REPORTING GUSTS OF 35 KNOTS AND
SEAS OF 12 FEET. WINDS AND SEAS WILL INCREASE FURTHER WITH
HURRICANE CONDITIONS EXPECTED OVER THE GULF WATERS LATER TODAY
INTO TONIGHT. SEAS COULD REACH UP TO 35 FEET IN THE OUTER COASTAL
WATERS. ALL CRAFT SHOULD OBVIOUSLY REMAIN IN PORT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 79 82 77 85 / 70 100 100 70 60
KBPT 87 80 82 78 85 / 70 100 100 70 60
KAEX 86 77 84 76 86 / 50 100 100 70 60
KLFT 85 78 83 76 87 / 50 100 100 50 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL 3 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...UPPER ST. MARTIN...VERNON.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
HURRICANE WIND WARNING UNTIL 3 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: BEAUREGARD...CALCASIEU.
HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON...IBERIA...
ST. MARY...VERMILION.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
HURRICANE WIND WARNING UNTIL 3 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...NEWTON...ORANGE...TYLER.
HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 12, 6:09 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 609 AM CDT FRI SEP 12 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 609 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE WILL CONTINUE TO MOVE TOWARDS THE UPPER TEXAS COAST TODAY AND IS EXPECTED TO MAKE LANDFALL NEAR GALVESTON TONIGHT. TROPICAL STORM FORCE WINDS OF 40 MPH OR HIGHER ARE EXPECTED TO SPREAD ACROSS ALL OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA BY THIS AFTERNOON. HURRICANE FORCE WINDS OF 75 MPH OR HIGHER ARE EXPECTED ACROSS ALL OF SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST LOUISIANA ALONG AND SOUTH OF A LINE FROM DERIDDER TO LAKE CHARLES TO GRAND CHENIER LATER TODAY INTO TONIGHT. MAJOR STORM SURGE FLOODING WILL BE SIGNIFICANT TO DEVASTATING IN MANY AREAS...WITH A 20 TO 25 FOOT STORM SURGE EXPECTED ALONG THE JEFFERSON COUNTY COAST AND AROUND SABINE LAKE...AND SLIGHTLY LESSER VALUES ALONG THE CAMERON PARISH COAST AND AROUND VERMILION BAY. TORNADOES WILL BE POSSIBLE ACROSS ALL AREAS TODAY THROUGH SATURDAY. INLAND FLOODING WILL ALSO BE LIKELY WHERE ANY PERSISTENT RAIN BANDS SET UP ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE IKE WILL MOVE NORTHWARD AWAY FROM THE REGION ON SATURDAY...WITH RAIN CHANCES DIMINISHING FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY INTO TOMORROW. SHAMBURGER
In the hours before
Local storm report, Sep 12, 5:12 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM STORM SURGE SABINE PASS 29.73N 93.89W
09/12/2008 E0.00 FT JEFFERSON TX COAST GUARD
STORM SURGE REPORTED GOING OVER DOCKS AT SABINE PASS
BEHIND GOAT ISLAND ON THE WEST SIDE.
&&
SHAMBURGERLocal storm report, Sep 12, 5:15 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM STORM SURGE 1 S CAMERON 29.78N 93.30W
09/12/2008 M5.46 FT CAMERON LA OFFICIAL NWS OBS
CAMERON NOS TIDE GAGE MEASURED 5.46 FEET TIDE LEVEL.
&&
SHAMBURGERLocal storm report, Sep 12, 5:17 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM STORM SURGE SABINE PASS 29.73N 93.89W
09/12/2008 E4.54 FT JEFFERSON TX COAST GUARD
STORM SURGE REPORTED GOING OVER DOCKS AT SABINE PASS
BEHIND GOAT ISLAND ON THE WEST SIDE. SABINE PASS NOS TIDE
GAGE MEASURED 4.54 FEET TIDE LEVEL.
&&
SHAMBURGERLocal storm report, Sep 12, 5:20 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM STORM SURGE 14 SE BURNS POINT 29.45N 91.34W
09/12/2008 M4.90 FT GMZ455 LA OFFICIAL NWS OBS
AMERADA PASS NOS TIDE GAGE MEASURED 4.90 FOOT TIDE LEVEL.
&&
SHAMBURGERLocal storm report, Sep 12, 5:25 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM STORM SURGE CAMERON 29.80N 93.30W
09/12/2008 E4.00 FT CAMERON LA EMERGENCY MNGR
CAMERON PARISH EMERGENCY MANAGER REPORTS 4 FEET OF WATER
COVERING ROAD IN FRONT OF THE CAMERON COURTHOUSE.
&&
SHAMBURGERLocal storm report, Sep 12, 6:20 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM STORM SURGE SABINE PASS 29.73N 93.89W
09/12/2008 E4.54 FT JEFFERSON TX COAST GUARD
STORM SURGE REPORTED GOING OVER DOCKS AT SABINE PASS
BEHIND GOAT ISLAND ON THE WEST SIDE. SABINE PASS NOS TIDE
GAGE MEASURED 4.54 FEET TIDE LEVEL.
0515 AM STORM SURGE 1 S CAMERON 29.78N 93.30W
09/12/2008 M5.46 FT CAMERON LA OFFICIAL NWS OBS
CAMERON NOS TIDE GAGE MEASURED 5.46 FEET TIDE LEVEL.
0517 AM STORM SURGE 14 SE BURNS POINT 29.45N 91.34W
09/12/2008 M4.90 FT GMZ455 LA OFFICIAL NWS OBS
AMERADA PASS NOS TIDE GAGE MEASURED 4.90 FOOT TIDE LEVEL.
0525 AM STORM SURGE CAMERON 29.80N 93.30W
09/12/2008 E4.00 FT CAMERON LA EMERGENCY MNGR
CAMERON PARISH EMERGENCY MANAGER REPORTS 4 FEET OF WATER
COVERING ROAD IN FRONT OF THE CAMERON COURTHOUSE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:03 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 27 min |
| Sep 12, 4:38 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 37 min |
| Sep 12, 4:38 PM CDT | Tornado Warning | LCH | Acadia, Allen, Jefferson Davis, Vermilion | 37 min |
| Sep 12, 4:39 PM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 36 min |
| Sep 12, 5:16 PM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 29 min |
| Sep 12, 5:25 PM CDT | Tornado Warning | LCH | Vernon | 35 min |
| Sep 12, 5:38 PM CDT | Tornado Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin, Vermilion | 37 min |
| Sep 12, 5:48 PM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 27 min |
| Sep 12, 5:55 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 35 min |
| Sep 12, 6:24 PM CDT | Tornado Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin | 36 min |
| Sep 12, 6:36 PM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 24 min |
| Sep 12, 6:45 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 30 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.